Top
20
Doctor insights on: Ibuprofen Antihistamine

Share

Ibuprofen (Definition)

Ibuprofen is a nonsteroidal anti-inflammatory drug (nsaid). It works by reducing hormones that cause inflammation and pain in the body. Ibuprofen is used to reduce fever and treat pain or inflammation caused by many conditions such as headache, toothache, back pain, arthritis, menstrual ...Read more


3

3
I developed hives all over my body; could it be from too much ibuprofen? I took some antihistamines (3)

I developed hives all over my body; could it be from too much ibuprofen? I took some antihistamines (3)

Not necessarily: Ibuprofen allergy can cause hives and it is mostly not dose dependent. However there may also be many other causes for hives and viral infection one of the more common ones. If antihistamine does not help. consult your doctor but be sure not to take any more ibuprofen until proven otherwise. Other types of NSAID can usually be tolerated if you turn out to be allergic to ibuprofen. ...Read more

8

8
Benadryl (diphenhydramine) and ibuprofen with alcohol? Is it safe to take these together?

No it is not: No it is not as it will cause increased sedation and increses the risk of stomach bleeding due to ibuprophen. ...Read more

13

13
I have been treating my 4 year old for a cold flu type virus she had ibuprofen at 9 pm and Benadryl (diphenhydramine) at 1030 mucin ex dm at 11 I thought I was giving T?

I have been treating my 4 year old for a cold flu type virus she had ibuprofen at 9 pm and Benadryl (diphenhydramine) at 1030 mucin ex dm at 11 I thought I was giving T?

Mgt: I would recommend using ibuprofen only for pain and a temperature of 101 or above. The benadryl (diphenhydramine) should be discontinued. A pediatric cough syrup can be used, but is not generally recommended. Using a nasal saline rinse can help to reduce post nasal drip and cough. ...Read more

14

14
My 4 year old is taking Benadryl (diphenhydramine) for an ibuprofen allergic reaction in his eye. 24 hours later, there is little improvement. What do I do next?

My 4 year old is taking Benadryl (diphenhydramine) for an ibuprofen allergic reaction in his eye.  24 hours later, there is little improvement. What do I do next?

Are you sure of the: diagnosis? A localized allergic reaction to one eye? I would recommend getting your child looked at again. I worry more about a periorbital cellulitis. Take him back to his doctor for another look. ...Read more

17

17
My husband doctor has him taking a Z pack and Amox-Clav 875mg and Benadryl (diphenhydramine). He has a huge headache and wants to take an 800 mg ibuprofen. Can he ?

My husband doctor has him taking a Z pack and Amox-Clav 875mg and Benadryl (diphenhydramine). He has a huge headache and wants to take an 800 mg ibuprofen. Can he ?

Yes, if/ Headache: If he is not allergic and has no bleeding, kidney, or liver problems, yes, he can. Does he have a sinus infection or is the headache so bad it could be something worse like meningitis, encephalitis, spontaneous hemorrhage...? Does he have fever and cold symptoms? Does he have sputum production or facial pain? He can also rinse out his sinuses with sterile saline drops/spray to help. ...Read more

20

20
Is Advil (ibuprofen) an antihistimine?

No: It's considered and NSAID (non steroidal anti inflammatory) that works for pain, fever, and inflammation. ...Read more

See 1 more doctor answer
Dr. Paul Carter
626 doctors shared insights

Antihistamine (Definition)

Sedating and non-sedating antihistamines prevent and treat allergic reactions, and are ...Read more


Dr. Ravi Chand
1,272 doctors shared insights

Nuprin (Definition)

Nuprin ...Read more